Symmetric reflected diffusions

E. Pardoux; R. J. Williams

Annales de l'I.H.P. Probabilités et statistiques (1994)

  • Volume: 30, Issue: 1, page 13-62
  • ISSN: 0246-0203

How to cite


Pardoux, E., and Williams, R. J.. "Symmetric reflected diffusions." Annales de l'I.H.P. Probabilités et statistiques 30.1 (1994): 13-62. <>.

author = {Pardoux, E., Williams, R. J.},
journal = {Annales de l'I.H.P. Probabilités et statistiques},
keywords = {locally Lipschitz continuous probability density; symmetric Markov process; conormal reflection; semimartingale},
language = {eng},
number = {1},
pages = {13-62},
publisher = {Gauthier-Villars},
title = {Symmetric reflected diffusions},
url = {},
volume = {30},
year = {1994},

AU - Pardoux, E.
AU - Williams, R. J.
TI - Symmetric reflected diffusions
JO - Annales de l'I.H.P. Probabilités et statistiques
PY - 1994
PB - Gauthier-Villars
VL - 30
IS - 1
SP - 13
EP - 62
LA - eng
KW - locally Lipschitz continuous probability density; symmetric Markov process; conormal reflection; semimartingale
UR -
ER -


  1. [1] R.F. Bass and P. Hsu, The Semimartingale Structure of Reflecting Brownian Motion, Proc. Amer. Math. Soc., Vol. 108, 1990, pp. 1007-1010. Zbl0694.60075MR1007487
  2. [2] R.F. Bass and P. Hsu, Some Potential Theory for Reflecting Brownian Motion in Hölder and Lipschitz Domains, Ann. Prob., Vol. 19, 1991, pp. 486-508. Zbl0732.60090MR1106272
  3. [3] A. Bensoussan and J.L. Lions, Applications of Variational Inequalities in Stochastic Control, North-Holland, Amsterdam, 1982 (transl. of a book published in French, Dunod, Paris, 1978). Zbl0478.49002MR653144
  4. [4] E.A. Carlen, Conservative diffusions, Comm. Math. Physics, Vol. 94, 1984, pp. 293- 315. Zbl0558.60059MR763381
  5. [5] P. Cattiaux and C. Léonard, Minimization of the Kullback Information of Diffusion Processes, Ann. Inst. Henri Poincaré, Vol. 30, 1994, pp. 83-132. Zbl0790.60032MR1262893
  6. [6] Z.Q. Chen, On Reflecting Diffusion Processes and Skorokhod Decompositions, Probability Theory and Related Fields, Vol. 94, 1993, pp. 281-315. Zbl0767.60074MR1198650
  7. [7] Z.Q. Chen, P.J. Fitzsimmons and R.J. Williams, Reflecting Brownian Motions: Quasimartingales and Strong Caccioppoli Sets, Potential Analysis, Vol. 2, 1993, pp. 219-243. Zbl0812.60065MR1245240
  8. [8] R. Dautray and J.L. Lions, MathematicalAnalysis and Numerical Methods for Science and Technology, Vol. 5, Evolution Problems I, Springer-Verlag, 1991 (transl. of a book published in French, Masson, Paris, 1985). Zbl0755.35001MR1156075
  9. [9] M. Fukushima, Dirichlet Forms and Markov Processes, Kodansha, North-Holland, Amsterdam, 1980. Zbl0422.31007MR569058
  10. [10] M. Fukushima, Energy Forms and Diffusion Processes, inMathematics and Physics—Lectures on Recent Results, Vol. 1, L. STREIT Ed., World Scientific, Singapore- Philadelphia, 1985. Zbl0676.60071MR849343
  11. [11] L. Hörmander, The Analysis of Linear Partial Differential Operators III, SpringerVerlag, Berlin, 1985. Zbl0601.35001MR781536
  12. [12] J. Jacod and A.N. Shiryaev, Limit Theorems for Stochastic Processes, Springer-Verlag, Berlin-Heidelberg, 1987. Zbl0635.60021MR959133
  13. [13] P.W. Jones, Quasiconformal Mappings and Extendability of Functions in Sobolev Spaces, Acta Math., Vol. 147, 1981, pp. 71-88. Zbl0489.30017MR631089
  14. [14] I. Karatzas and S.E. Shreve, Brownian Motion and Stochastic Calculus, Springer-Verlag, New York, 1988. Zbl0638.60065MR917065
  15. [15] T.G. Kurtz, Approximation of Population Processes, CBMS-NSF Regional Conference Series in Applied Math., SIAM, Philadelphia, PA, 1981. Zbl0465.60078MR610982
  16. [16] T.G. Kurtz and Ph. Protter, Weak Limit Theorems for Stochastic Integrals and Stochastic Differential Equations, Ann. Prob., Vol. 19, 1991, pp. 1035-1070. Zbl0742.60053MR1112406
  17. [17] P.L. Lions and A.S. Sznitman, Stochastic Differential Equations with Reflecting Boundary Conditions, Comm. Pure Appl. Math., Vol. 37, 1984, pp. 511-537. Zbl0598.60060MR745330
  18. [18] T.J. Lyons and W.A. Zheng, A Crossing Estimate for the Canonical Process on a Dirichlet Space and a Tightness Result, Colloque Paul Lévy sur les Processus Stochastiques, Astérisque, Vol. 157-158, 1988, pp. 249-271. Zbl0654.60059
  19. [19] P.A. Meyer and W.A. Zheng, Tightness Criteria for Laws of Semimartingales, Ann. Inst. Henri Poincaré, Vol. 20, 1984, pp. 357-372. Zbl0551.60046MR771895
  20. [20] P.A. Meyer and W.A. Zheng, Construction de processus de Nelson reversibles, Séminaire de Probabilités XIX, Lecture Notes in Math., Vol. 1123, Springer-Verlag, Berlin-Heidelberg-New York, 1985, pp. 12-26. Zbl0564.60075MR889465
  21. [21] J.R. Norris, Construction of Diffusions with a Given Density, in Stochastic Calculus in Application, J. R. NORRIS Ed., Pitman Research Notes in Math., Vol. 197, Longman, Harlow, U.K., 1988. Zbl0664.60077MR995471
  22. [22] E. Pardoux, Grossissement d'une filtration et retournement du temps d'une diffusion, Séminaire de Probabilités XX, Lectures Notes in Math., Vol. 1204, Springer-Verlag, Berlin-Heidelberg, 1986, pp. 48-55. Zbl0607.60042MR942014
  23. [23] P. Protter, Stochastic Integration and Differential Equations: a New Approach, Springer, 1990. Zbl0694.60047MR1037262
  24. [24] E.M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, 1970. Zbl0207.13501MR290095
  25. [25] D.W. Stroock and S.R.S. Varadhan, Multidimensional Diffusion Processes, Springer-Verlag, New York, 1979. Zbl0426.60069MR532498
  26. [26] D.W. Stroock and S.R.S. Varadhan, Diffusion Processes with Boundary Conditions, Comm. Pure Appl. Math., Vol. 24, 1971, pp. 147-225. Zbl0227.76131MR277037
  27. [27] A.J. Veretennikov, On Strong Solutions and Explicit Formulas for Solutions of Stochastic Integral Equations, Math. USSR Sbornik, Vol. 39, 1981, pp. 387-403. Zbl0462.60063
  28. [28] R.J. Williams, Reflected Brownian Motion: Hunt Process and Semimartingale Representation, to appear in Proceedings of the Barcelona Seminar on Stochastic Analysis, D. NUALART, M. SANZ SOLÉ Eds., Progress in Probability Series, Vol. 32, 1993, Birkhäuser, Boston. Zbl0844.60051MR1265051
  29. [29] R.J. Williams and W. Zheng, On Reflecting Brownian Motion - a Weak Convergence Approach, Ann. Inst. Henri Poincaré, Vol. 26, 1990, pp. 461-488. Zbl0704.60081MR1066089
  30. [30] W.A. Zheng, Tightness Results for Laws of Diffusion Processes, Application to Stochastic Mechanics, Ann. Inst. Henri Poincaré, Vol. 21, 1985, pp. 103-124. Zbl0579.60050MR798890

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.